Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 9, NWS Austin/San Antonio, TX

October 28, 202530 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Oct 28, 2025, 10:53 AM CDT for 30 counties in Texas. It took effect at Oct 28, 2025, 2:00 PM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 10:53 AM CDT (15:53 UTC)
In effect from
Oct 28, 2025, 2:00 PM CDT
Expired
Oct 29, 2025, 7:00 PM CDT
In force
29 hr
Issued by
NWS Austin/San Antonio, TX
All 30 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 37 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-865 J/kg
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WWUS74 KEWX 281553
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1053 AM CDT Tue Oct 28 2025

TXZ171>173-184>194-203>209-218>225-228-290600-
/O.NEW.KEWX.WI.Y.0009.251028T1900Z-251030T0000Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal-
Guadalupe-Caldwell-Fayette-Zavala-Frio-Atascosa-Wilson-Karnes-
Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Austin, Crystal City, Fredericksburg,
Pearsall, Carrizo Springs, Rocksprings, Leakey, Cuero, San
Antonio, Bandera, Boerne, Seguin, Giddings, Georgetown,
Pleasanton, Karnes City, Burnet, San Marcos, Bastrop,
Hallettsville, Blanco, Gonzales, Floresville, Lockhart,
Kerrville, Uvalde, Llano, Hondo, La Grange, and New Braunfels
1053 AM CDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT 
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Majority of South-Central Texas outside from along the Rio 
  Grande.

* WHEN...From 2 PM this afternoon to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects, such as 
  Halloween decorations. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

OB
2 follow-up statements
045 
WWUS74 KEWX 290558
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1258 AM CDT Wed Oct 29 2025

TXZ171>173-184>194-203>209-218>225-228-300000-
/O.CON.KEWX.WI.Y.0009.000000T0000Z-251030T0000Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal-
Guadalupe-Caldwell-Fayette-Zavala-Frio-Atascosa-Wilson-Karnes-
Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Rocksprings, Floresville, Bastrop,
Giddings, Lockhart, Cuero, Burnet, Llano, San Antonio, Seguin, La
Grange, Leakey, Georgetown, Fredericksburg, Crystal City, Uvalde,
Gonzales, Pearsall, Boerne, Kerrville, Pleasanton, Hallettsville,
Carrizo Springs, Austin, Bandera, Blanco, Hondo, Karnes City, San
Marcos, and New Braunfels
1258 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...A portion of south central Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects, such as 
  Halloween decorations. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

05
584 
WWUS74 KEWX 291627
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1127 AM CDT Wed Oct 29 2025

TXZ171>173-184>194-203>209-218>225-228-300000-
/O.CON.KEWX.WI.Y.0009.000000T0000Z-251030T0000Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal-
Guadalupe-Caldwell-Fayette-Zavala-Frio-Atascosa-Wilson-Karnes-
Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Karnes City, Austin, San Antonio, Burnet,
Giddings, Rocksprings, Cuero, Boerne, Lockhart, Georgetown,
Floresville, Pearsall, Crystal City, Llano, Hallettsville,
Leakey, La Grange, Kerrville, New Braunfels, Bastrop,
Fredericksburg, Pleasanton, Bandera, San Marcos, Gonzales,
Blanco, Hondo, Seguin, Carrizo Springs, and Uvalde
1127 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...A portion of south central Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Oct 28, 5:46 AM CDT, 5 hours 7 minutes earlier. Its key messages:

  • A cold front moves across the area today bringing much cooler, below average temperatures tonight into the weekend.
  • Only a few showers and storms with passage of the front this afternoon east of I-35.
  • Fire Weather Watch remains in effect Wednesday for most of South Central Texas.
Area forecast discussion, Oct 28, 5:46 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
546 AM CDT Tue Oct 28 2025

...New AVIATION...

.KEY MESSAGES...

- A cold front moves across the area today bringing much cooler,
below average temperatures tonight into the weekend.

- Only a few showers and storms with passage of the front this
afternoon east of I-35.

- Fire Weather Watch remains in effect Wednesday for most of South
Central Texas.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 1231 AM CDT Tue Oct 28 2025

Southerly flow continues overnight with morning lows mainly in the
60s across the area. Some patchy fog may develop this morning,
favored most over the coastal plains and I-35 corridor, but is not
expected to be widespread. Attention for the rest of the day turns
to the highly anticipated cold front which will move across South
Central Texas during the daytime hours. The front should be making
its way into the northern CWA late this morning and be completely
across the entire CWA by the late afternoon/early evening. As the
front progresses across the area, a few showers or storms may
develop over the coastal plains but the majority of the area will
remain dry.

Winds will quickly pick up behind the cold front today with
sustained northerly winds from 15-25 mph and gusts as high as 30 to
40 mph. Strong wind continues into the overnight hours for most
locations, with some hi-res guidance indicating some isolated gusts
as high as 45 mph over the southern Edwards Plateau and Hill Country
late tonight. The Rio Grande Plains may get a brief break from the
winds early Wednesday morning before winds increase again during the
morning hours. Lows Wednesday morning will be cold, ranging from the
mid 40s to mid 50s. Where winds remain strongest, temperatures will
feel even colder.

The dry and windy weather on Wednesday will lead to critical fire
weather conditions across much of the area. See the fire weather
discussion below for more details. Otherwise, expect clear skies,
gusty wind and highs in the 60s to low 70s for the afternoon.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 1231 AM CDT Tue Oct 28 2025

Wind speeds will decrease quickly Wednesday night as surface high
pressure begins to move into the area. The coldest morning of the
week arrives Thursday morning as temperatures over portions of the
Hill Country dive into the mid and upper 30s with the rest of the
area in the 40s. A brief, light freeze is possible for isolated
locations in the southern Edwards Plateau or Hill Country. Light
northerly wind Thursday will leave temperatures cool across the area
topping out in the upper 60s to low 70s. Winds become more southerly
Friday into the weekend with a day by day warming trend expected
during this period.

&&

.AVIATION...
(12Z TAFS)
Issued at 542 AM CDT Tue Oct 28 2025

The MVFR/IFR cloud deck has remained a bit scattered this morning
and ceilings have come and gone at the Austin and San Antonio
terminals. This intermittent cloudiness will continue for the next
several hours. A cold front will move through the region this
afternoon bringing strong, gusty northerly winds that will
continue through the evening and overnight periods.

&&

.FIRE WEATHER...
Issued at 1231 AM CDT Tue Oct 28 2025

A Fire Weather Watch remains in effect for Wednesday morning through
Wednesday evening for the Hill Country, Edwards Plateau, I-35
Corridor, and Coastal Plains. Critical fire danger is expected to
develop in the wake of a strong cold front, with surface winds out
of the northwest at 15-25 mph and gusts of 35 mph at times, along
with minimum RH values between 15-25% Wednesday afternoon. Any fires
that develop Wednesday could rapidly increase in size and intensity,
move quickly, and be difficult to control.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  52  69  47 /  10   0   0   0
Austin Bergstrom Intl Airport  87  52  68  44 /  10   0   0   0
New Braunfels Muni Airport     88  51  69  44 /   0   0   0   0
Burnet Muni Airport            78  48  65  43 /   0   0   0   0
Del Rio Intl Airport           87  53  73  44 /   0   0   0   0
Georgetown Muni Airport        82  50  66  44 /   0   0   0   0
Hondo Muni Airport             89  51  70  40 /   0   0   0   0
San Marcos Muni Airport        88  51  70  43 /  10   0   0   0
La Grange - Fayette Regional   88  51  68  45 /  20   0   0   0
San Antonio Intl Airport       89  53  69  45 /   0   0   0   0
Stinson Muni Airport           91  55  71  46 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for TXZ171>173-186>194-203>209-218>225-228.

&&

SHORT TERM...27
LONG TERM....27
AVIATION...05

In the hours before

Special weather statement, Oct 28, 7:05 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
705 AM CDT Tue Oct 28 2025

TXZ187-191>193-204>208-281500-
Bandera-Hays-Travis-Bastrop-Medina-Bexar-Comal-Guadalupe-Caldwell-
Including the cities of Bandera, San Marcos, Austin, Bastrop,
Hondo, San Antonio, New Braunfels, Seguin, and Lockhart
705 AM CDT Tue Oct 28 2025

...PATCHY DENSE FOG REDUCING VISIBILITY...

A region of patchy dense fog has developed from Medina County
northeastward along portions of the I-35 corridor. Visibility may
be reduced to less than a half mile at times this morning. This
visibility should improve by mid to late morning. Motorists should
drive with caution in fog by slowing down, providing extra space
between the vehicle ahead of you, and using the low beams.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 12:09 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bexar, Comal, DeWitt, Dimmit and 10 more31 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.